question-icon

Dry reddish scalp. Taking ocotrex for Psoriasis. Is it serious?

default
Posted on Tue, 12 Jun 2012
Question: Doctor have recomended me ocotrex 10mg for 3 weeks, because they feel that my foot have chances of getting soarises could you answer is it that serious
default
Follow up: Dr. Praveen Tayal (10 minutes later)
There is lot of dandruff & my scalps gets red what may be its cause & how should I get rid of it .Is it very serious, is it curable I often use hair oil & shampoo even then the dandruff does not minimise what should I do
doctor
Answered by Dr. Praveen Tayal (6 minutes later)
Hello,

Thanks for posting your query.

Psoriasis is an autoimmune disease with genetic predisposition. It is characterized by thick, red skin with flaky, silver-white patches due to excessive skin exfoliation. It characteristically involves the scalp. Does the lesion you have has the features that were described as above?

Without a clinical examination it is not possible to diagnose that the lesions you are having are actually suggestive of psoriasis.

If your dermatologist feels that the lesions are likely to be psoriasis then the treatment advised to you is correct. You can also use local hydrocortisone ointment on the lesions for relief. A confirmed diagnosis of the lesions can be obtained with a skin biopsy.

Let me reassure you that psoriasis is not a serious or life threatening condition. With regular and adequate treatment you can lead an almost normal life.

There is no major health concern with you. Do not worry. You should be fine soon. I hope this answers your query effectively.

In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.
Regards.

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Praveen Tayal (37 hours later)
There is lot of dandruff & my scalps gets red what may be its cause & how should I get rid of it .Is it very serious, is it curable I often use hair oil & shampoo even then the dandruff does not minimise what should I do
doctor
Answered by Dr. Praveen Tayal (4 hours later)
Hello,

Thanks for writing again.

If your scalp gets red with a lot of exfoliation and dandruff then it can be due to psoriasis.

Oncotrex decreases this exfoliation and might reduce your discomfort. Taking it in a dose of 10 mg once a week is not much harmful - you can go ahead with this treatment under the guidance of your dermatologist.

As mentioned in my previous reply, the condition does not appear serious. Regular treatment and good hygiene is necessary.

Hope I have answered your query.

Wish you good health.

Regards.

Above answer was peer-reviewed by : Dr. Prasad
doctor
Answered by
Dr.
Dr. Praveen Tayal

Orthopaedic Surgeon

Practicing since :1994

Answered : 12261 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

124 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Dry reddish scalp. Taking ocotrex for Psoriasis. Is it serious?

There is lot of dandruff & my scalps gets red what may be its cause & how should I get rid of it .Is it very serious, is it curable I often use hair oil & shampoo even then the dandruff does not minimise what should I do